Alert archive / New York / Tornado Warnings in 2024
Tornado Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 23, 2024, 4:02 PM EDT for Broome County, New York. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2024, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 23, 2024, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Broome County, NY
The radar
The Binghamton radar (KBGM), 11 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:09 PM EDT | FUNNEL CLOUD | 1 Ese Johnson City, NY | Multiple pictures and video taken of what appears to be a funnel cloud. No reports of damage at this time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted.
609
WFUS51 KBGM 232002
TORBGM
NYC007-232030-
/O.NEW.KBGM.TO.W.0002.240623T2002Z-240623T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
402 PM EDT Sun Jun 23 2024
The National Weather Service in Binghamton has issued a
* Tornado Warning for...
Southwestern Broome County in central New York...
* Until 430 PM EDT.
* At 402 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Endwell, or over Endicott, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Binghamton, Johnson City, and Chenango Bridge around 410 PM EDT.
Sanitaria Springs around 420 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4208 7606 4213 7606 4224 7567 4209 7560
TIME...MOT...LOC 2002Z 262DEG 35KT 4211 7602
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AJG2 follow-up statements
354
WWUS51 KBGM 232014
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
414 PM EDT Sun Jun 23 2024
NYC007-232030-
/O.CON.KBGM.TO.W.0002.000000T0000Z-240623T2030Z/
Broome NY-
414 PM EDT Sun Jun 23 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WEST
CENTRAL BROOME COUNTY...
At 413 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Binghamton, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sanitaria Springs around 420 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4210 7594 4216 7596 4217 7593 4223 7566
4210 7560
TIME...MOT...LOC 2013Z 262DEG 35KT 4213 7587
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AJG719
WWUS51 KBGM 232020
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
420 PM EDT Sun Jun 23 2024
NYC007-232030-
/O.EXP.KBGM.TO.W.0002.000000T0000Z-240623T2030Z/
Broome NY-
420 PM EDT Sun Jun 23 2024
...THE TORNADO WARNING FOR WEST CENTRAL BROOME COUNTY WILL EXPIRE AT
430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 4210 7594 4216 7596 4217 7593 4223 7566
4210 7560
TIME...MOT...LOC 2020Z 262DEG 35KT 4214 7580
$$
AJGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 1:43 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 23, 1:43 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
143 PM EDT Sun Jun 23 2024
.SYNOPSIS...
Scattered strong to severe thunderstorms expected across the
region today, as a cold front approaches the area. Some storms
may produce damaging winds, hail, and torrential rainfall. The
front will push through the area tonight, bringing relief from
the heat and humidity to start the week. Showers and
thunderstorms look to return on Wednesday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
140 PM update...
The surface front is moving into our western regions around
noon with mostly light showers but with instability across much
of CNY into NEPA, these storms will begin to intensify shortly.
With a surface low moving east through the St. Lawrence river
valley today, a low level jet will be present through the day
that will keep low level shear high through the day. Currently
the vertical wind profile from the BGM radar does have some
curvature in the low levels despite some deeper mixing so any
storm that begins to move almost due west to east will be able
to ingest streamwise vorticity increasing its threat for deeper
mesocyclones and potential tornado threat. CAPE will be less
than previous days given the cloud cover but with good shear,
there will be better eviction of the precipitation out of the
updraft helping to support strong storms.
One limiting factor for most of the area west of I-81 is the
line of storms likely helping to stabilize the atmosphere
through peak heating but east of I-81 is seeing good solar
radiation. Surface obs have not had dew points mix down like
some of the CAMs have shown. The Mohawk valley has winds that
are slightly more southern compared to the rest of the area
which is seeing SW surface winds so any storms there will have
access to more surface vorticity and so a better tornado threat
is present there this afternoon.
Surface based cape looks to recover this afternoon across the
Finger Lakes but behind the surface front, winds aloft will be
more linear so if there is a severe threat this evening it will
be more for strait line winds and microburst again with our
second round of convection.
Showers and thunderstorms will diminish overnight, with wrap-
around showers and isolated thunder continuing through Monday,
along with noticeably cooler temperatures in the upper-60s to
mid-70s. Tomorrow night the wrap around precipitation comes to
an end as high pressure and ridging begins to return, Depending
on how much we clear out, there is the chance for widespread fog
but kept the forecast limited to the deeper valleys for now.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Only minor changes to previous discussion below.
NW flow and cool temps will not stick around for long as the
ridge of high pressure slides eastward and the flow shifts back
to WSWerly Tuesday morning. Mostly clear skies during the
morning hours will allow for temps to climb into the mid to
upper 80s by the afternoon. At least the humidity will remain
relatively low, with dewpoints in the upper 50s, so it will not
feel as sweltering as it has this past week. The ridge looks to
be strong enough to stymie an approaching shortwave and push
precipitation north and south of the area during the afternoon
and evening hours.
The ridge looks to break down Tuesday night, allowing some rain
showers to enter the area from the west. Temps will be warm, only
cooling into the mid to upper 60s as SW flow advects more heat and
moisture into the region.
WAA continues through Wednesday morning, pumping in warm and very
moist air. Dewpoints climb back into the upper 60s across the region
as temperatures warm into the 80s, pushing heat indices back into
the 90s. This combined with a trough sliding into the region from
the Great Lakes will give us our next chance for a severe weather
outbreak. Currently, GFS shows 1500-2500 j/kg of surface based CAPE
across the region with 0-6km bulk shear around 30-35kts. A shortwave
currently looks to be the lifting mechanism to help initiate these
storms, but guidance is still working out how it will play out. The
cold front has been trending a little faster, now moving into the
area Wednesday night. We will have to monitor this trend as a cold
front passage in the late afternoon/early evening would increase
severe chances.
Rain and thunderstorm chances remain across the area through the
night as the cold front pushes through, dissipating by the morning
commute. Temps and dewpoints will fall into the low 60s.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Only minor changes to the previous discussion below. Another
cold front with our next chance of showers and thunderstorms
should move through next weekend.
A strong ridge will build in behind the cold front passing
through the area Wednesday night/Thursday morning. NW flow
through the day on Thursday will push drier air into the region,
with dewpoints falling through the day, bottoming out in the low
50s with temps in the 70s. The ridge axis slides east of us on
Friday, warming us back up for the end of the work week and the
weekend. Rain chances should hold off till Saturday as temps
rise back into the 80s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR conditions still prevail but thunderstorms have developed
and are still expected to move through this afternoon and
evening. Timing was pushed back slightly at AVP but kept the
same timing at all other terminals. Tonight after the storms
move through, there will be a brief period of VFR once again
before MVFR cigs move back in as flow becomes northwesterly
towards morning. AVP will likely be able to become scattered in
the morning but all other terminals will likely see MVFR cigs
into 18Z tomorrow.
Outlook...
Monday...Ceiling restrictions, mainly MVFR, but possible fuel
alt, will linger into the late morning or early afternoon.
Scattered showers are also expected to develop through the
afternoon, especially across Central NY.
Monday Night through Tuesday...VFR likely, except possible
valley fog Tuesday morning.
Wednesday through Friday...Restrictions possible in scattered
showers and thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ040-043-044-
047-048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ062.
Air Quality Alert until 11 PM EDT this evening for NYZ062.
&&
SYNOPSIS...AJG/MPH
NEAR TERM...AJG/MPH
SHORT TERM...JTC/MWG
LONG TERM...JTC/MWG
AVIATION...AJGHazardous weather outlook, Jun 23, 3:28 PM EDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 328 PM EDT Sun Jun 23 2024 NYZ062-PAZ040-043-044-047-048-072-241930- Sullivan-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 328 PM EDT Sun Jun 23 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are expected through this evening. A few storms may produce damaging wind gusts and torrential downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS. NYZ022>025-055-056-PAZ038-039-241930- Steuben-Schuyler-Chemung-Tompkins-Tioga-Broome-Bradford-Susquehanna- 328 PM EDT Sun Jun 23 2024 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. A few storms may produce damaging wind gusts and torrential downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS. NYZ009-015>018-036-037-044>046-057-241930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida-Cortland-Chenango-Otsego-Delaware- 328 PM EDT Sun Jun 23 2024 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. A few storms may produce damaging wind gusts and torrential downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More thunderstorms are expected Sunday afternoon. Some of the storms could become severe with damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Jun 23, 10:37 AM EDT, 5 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1037 AM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Tstm Wnd Dmg 1 N Lewbeach 42.01N 74.78W
06/22/2024 Sullivan NY 911 Call Center
&&Local storm report, Jun 23, 10:45 AM EDT, 5 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1045 AM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM Tstm Wnd Dmg 2 WSW Angels 41.28N 75.41W
06/22/2024 Wayne PA Public
Wires Down. Time estimated by radar.
1040 PM Tstm Wnd Dmg 1 WSW Beach Lake 41.59N 75.16W
06/22/2024 Wayne PA 911 Call Center
Corrects previous tstm wnd dmg report from 1
WSW Beach Lake. Tree down on a house, with
damage.
0807 PM Tstm Wnd Dmg 4 NNE Montrose 41.89N 75.84W
06/22/2024 Susquehanna PA 911 Call Center
Tree reported down blocking road on Hawk Rd.
0810 PM Tstm Wnd Dmg 2 NE Montrose 41.85N 75.86W
06/22/2024 Susquehanna PA Emergency Mngr
Tree down on Fernheim Road. Time estimated
by radar.
0813 PM Tstm Wnd Dmg 1 E Montrose 41.84N 75.85W
06/22/2024 Susquehanna PA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0256 PM Tstm Wnd Dmg Moscow 41.34N 75.53W
06/22/2024 Lackawanna PA 911 Call Center
Trees/Wires down.
0256 PM Tstm Wnd Dmg Mayfield 41.54N 75.53W
06/22/2024 Lackawanna PA 911 Call Center
Trees and Wires down.
0940 PM Tstm Wnd Dmg Old Forge 41.37N 75.74W
06/22/2024 Lackawanna PA Public
Tree down on a house.
0950 PM Tstm Wnd Dmg 1 NNW Dunmore 41.43N 75.62W
06/22/2024 Lackawanna PA 911 Call Center
Trees and Wires down. Time estimated by
radar.
0712 PM Tstm Wnd Dmg 2 NNE Freeville 42.53N 76.34W
06/22/2024 Tompkins NY 911 Call Center
Multiple Trees Down.
0715 PM Tstm Wnd Dmg 1 N Peruville 42.56N 76.36W
06/22/2024 Tompkins NY 911 Call Center
Trees down.
0715 PM Tstm Wnd Dmg Groton 42.59N 76.37W
06/22/2024 Tompkins NY 911 Call Center
Trees down.
0715 PM Tstm Wnd Dmg 2 SE Etna 42.47N 76.35W
06/22/2024 Tompkins NY 911 Call Center
Trees down.
0718 PM Tstm Wnd Dmg 1 ESE Freeville 42.51N 76.34W
06/22/2024 Tompkins NY 911 Call Center
Trees down.
1115 PM Tstm Wnd Dmg White Lake 41.67N 74.83W
06/22/2024 Sullivan NY 911 Call Center
Tree and wires down on road.
0614 PM Tstm Wnd Dmg Border City 42.88N 76.96W
06/22/2024 Seneca NY 911 Call Center
Trees and wires down, snapped power pole.
Time estimated by radar.
1235 PM Tstm Wnd Dmg Cherry Valley 42.80N 74.76W
06/22/2024 Otsego NY 911 Call Center
Trees down.
0804 PM Tstm Wnd Dmg 1 NNW Trout Creek 42.21N 75.27W
06/22/2024 Delaware NY 911 Call Center
Trees down.
0826 PM Tstm Wnd Dmg 2 NNW Colchester 42.19N 75.10W
06/22/2024 Delaware NY 911 Call Center
Tree and wires down on road.
0920 PM Tstm Wnd Dmg Andes 42.19N 74.78W
06/22/2024 Delaware NY 911 Call Center
0728 PM Tstm Wnd Dmg Cortland 42.60N 76.17W
06/22/2024 Cortland NY 911 Call Center
Trees down and pole snapped.
0733 PM Tstm Wnd Dmg 1 ESE Virgil 42.51N 76.16W
06/22/2024 Cortland NY 911 Call Center
*** 1 INJ ***
Multiple Trees Down on route 392. Road
impassable in spots. 1 reported injured from
fallen tree.
0735 PM Tstm Wnd Dmg 2 SW Virgil 42.49N 76.22W
06/22/2024 Cortland NY 911 Call Center
Trees down.
0738 PM Tstm Wnd Dmg 3 NNE Lapeer 42.47N 76.08W
06/22/2024 Cortland NY 911 Call Center
Tree Down Blocking Road.
0740 PM Tstm Wnd Dmg Marathon 42.44N 76.04W
06/22/2024 Cortland NY 911 Call Center
Trees down.
0744 PM Tstm Wnd Dmg 3 S Virgil 42.48N 76.19W
06/22/2024 Cortland NY 911 Call Center
Trees down. Poles down.
0802 PM Tstm Wnd Dmg 1 NW Cincinnatus 42.54N 75.90W
06/22/2024 Cortland NY 911 Call Center
Trees down.
0625 PM Tstm Wnd Dmg 3 S Van Etten 42.16N 76.56W
06/22/2024 Chemung NY 911 Call Center
Trees and wires down.
0812 PM Tstm Wnd Dmg Auburn 42.93N 76.57W
06/22/2024 Cayuga NY 911 Call Center
Trees and Wires reported down in Auburn.
0828 PM Tstm Wnd Dmg 1 NNE Merrifield 42.79N 76.56W
06/22/2024 Cayuga NY 911 Call Center
Trees and wires down.
0830 PM Tstm Wnd Dmg 2 W Merrifield 42.78N 76.60W
06/22/2024 Cayuga NY 911 Call Center
Trees and Wires down.
0831 PM Tstm Wnd Dmg 1 WNW Niles 42.84N 76.41W
06/22/2024 Cayuga NY 911 Call Center
Trees and wires down.
0725 PM Tstm Wnd Dmg 3 NW East Windsor 42.15N 75.67W
06/22/2024 Broome NY 911 Call Center
Trees and Wires down. Time estimated by
radar.
&&Local storm report, Jun 23, 11:51 AM EDT, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1151 AM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM Tstm Wnd Dmg Highland Lake 41.52N 74.87W
06/22/2024 Sullivan NY 911 Call Center
Corrects previous tstm wnd dmg report from
Highland Lake. Trees and Wires down in area.
&&Special weather statement, Jun 23, 2:07 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Binghamton NY
207 PM EDT Sun Jun 23 2024
NYZ022-024-PAZ038-231830-
Steuben NY-Chemung NY-Bradford PA-
207 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHEMUNG...
SOUTHEASTERN STEUBEN AND NORTHWESTERN BRADFORD COUNTIES THROUGH 230
PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elkland, or 17 miles north of Wellsboro, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corning, Big Flats, Caton, Lindley, Addison, South Corning,
Lawrenceville, Millerton, East Corning, and Erwins.
This includes the following highway exits...
Interstate 86/Route 17 between 47 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4218 7690 4193 7685 4192 7692 4200 7693
4200 7758 4201 7758
TIME...MOT...LOC 1807Z 259DEG 39KT 4198 7742
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Jun 23, 2:57 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
257 PM EDT Sun Jun 23 2024
NYZ024-055-PAZ038-231930-
Chemung NY-Tioga NY-Bradford PA-
257 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHEMUNG...
SOUTHWESTERN TIOGA AND NORTHEASTERN BRADFORD COUNTIES THROUGH 330 PM
EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wellsburg, or near Chemung, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chemung, Elmira, Southport, Barton, Sayre, Waverly, Athens,
Ridgebury, Litchfield, and South Waverly.
This includes the following highway exits...
Interstate 86/Route 17 between 57 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4195 7682 4209 7683 4217 7631 4192 7621
TIME...MOT...LOC 1857Z 268DEG 37KT 4201 7673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AJGSpecial weather statement, Jun 23, 3:21 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
321 PM EDT Sun Jun 23 2024
NYZ018-036-037-044-045-232000-
Chenango NY-Onondaga NY-Southern Oneida NY-Cortland NY-Madison NY-
321 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ONEIDA...
MADISON...NORTHEASTERN CORTLAND...SOUTHERN ONONDAGA AND NORTHWESTERN
CHENANGO COUNTIES THROUGH 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pompey, or 12 miles southeast of Syracuse, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Onondaga, Syracuse, De Witt, Sullivan, Oneida, Lenox, Pompey, Eaton,
Chittenango, and Canastota.
This includes the following highway exits...
Interstate 90 near 34.
New York Interstate 81 between 14 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4295 7529 4266 7582 4291 7636 4316 7590
4315 7588 4315 7587 4316 7585 4316 7582
TIME...MOT...LOC 1921Z 231DEG 32KT 4287 7604
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KL/AJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:05 PM EDT | Special Weather Statement | BGM | Cayuga | 40 min |
| Jun 22, 8:17 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 43 min |
| Jun 22, 8:23 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 52 min |
| Jun 22, 8:41 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Tompkins | 49 min |
| Jun 22, 8:47 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 24 min |
| Jun 22, 9:00 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Madison, Onondaga | 24 min |
| Jun 22, 9:08 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 52 min |
| Jun 22, 9:45 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 45 min |
| Jun 22, 10:32 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 13 min |
| Jun 22, 10:38 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 52 min |
| Jun 23, 2:27 AM EDT | Special Weather Statement | BGM | Oneida | 33 min |
| Jun 23, 2:36 AM EDT | Special Weather Statement | BGM | Oneida | 24 min |
| Jun 23, 2:55 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 65 min |
| Jun 23, 2:07 PM EDT | Special Weather Statement | BGM | Steuben | 23 min |
| Jun 23, 2:19 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 41 min |
| Jun 23, 2:57 PM EDT | Special Weather Statement | BGM | Chemung | 33 min |
| Jun 23, 3:21 PM EDT | Special Weather Statement | BGM | Madison | 39 min |
| Jun 23, 3:49 PM EDT | Tornado Warning | BGM | Madison, Oneida | 26 min |
| Jun 23, 4:11 PM EDT | Special Weather Statement | BGM | Chemung | 34 min |
| Jun 23, 4:12 PM EDT | Tornado Warning | BGM | Madison, Oneida, Otsego | 18 min |
| Jun 23, 4:37 PM EDT | Special Weather Statement | BGM | Tioga | 38 min |
| Jun 23, 4:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Chenango, Tioga, Tompkins | 63 min |
| Jun 23, 6:06 PM EDT | Special Weather Statement | BGM | Tioga | 24 min |
| Jun 23, 6:10 PM EDT | Special Weather Statement | BGM | Sullivan | 20 min |
| Jun 23, 6:36 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 39 min |
| Jun 23, 6:54 PM EDT | Special Weather Statement | BGM | Tompkins | 36 min |
| Jun 23, 7:15 PM EDT | Special Weather Statement | BGM | Cortland | 30 min |
| Jun 23, 7:47 PM EDT | Special Weather Statement | BGM | Chenango | 28 min |
Nearby
Tornado Warnings in New York, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.